Open Access
Translator Disclaimer
Feb 2000 A sufficiency property arising from the characterization of extremes of Markov chains
Paola Bortot, Stuart Coles
Author Affiliations +
Bernoulli 6(1): 183-190 (Feb 2000).

Abstract

At extreme levels, it is known that for a particular choice of marginal distribution, transitions of a Markov chain behave like a random walk. For a broad class of Markov chains, we give a characterization for the step length density of the limiting random walk, which leads to an interesting sufficiency property. This representation also leads us to propose a new technique for kernel density estimation for this class of models.

Citation

Download Citation

Paola Bortot. Stuart Coles. "A sufficiency property arising from the characterization of extremes of Markov chains." Bernoulli 6 (1) 183 - 190, Feb 2000.

Information

Published: Feb 2000
First available in Project Euclid: 22 April 2004

zbMATH: 0955.60059
MathSciNet: MR1781187

Keywords: Extreme value theory , kernel density estimation , Markov chain , Random walk , sufficient statistics

Rights: Copyright © 2000 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.6 • No. 1 • Feb 2000
Back to Top